Treatment for Severe Pain in the Left Eye

 

 

Submitted by Oli on Fri, 01/10/2020 - 15:30
Country
Kenya
Age
51
Gender
Female
Did you perform any surgery for the eyes?
No
Do you suffer from pre-existing illnesses in the eye?
No
Do you suffer from any diseases in the body?

I have been diagnosed with hypertension and I experience seizures( sometimes once a month). 

Do you use any eye drops?

KLS STERILE EYE DROP

Optidex

Dexamethasone

Do you use any eye drops?
Yes

Question

 

 

Hi,

I have been experiencing severe pain from my left year for over 20 years. In the past, I have used betapyn and eye drops to treat the problem without much success. I consulted with an ophthalmologist who said my left eye disc is sunken and pigmented (black dots).

I was told there is no cure for the problem and I will have to use different treatments to manage the pain.

Currently, I am using KLS sterile eye drop, Optidex, and dexamethasone. However, it has been three days using a combination of these medications and the pain has intensified. 

I would like to know if there is a solution to the severe pain I suffer in my left eye. Also, do the current medications I am using causing the increased pain. I notice that during the daytime I experience no pain.

However, at night, especially at around 3 am I am woken up by the terrible pain. Kindly note that I am hyperopic and the left eye pressure is at 13 mmHg (according to a recent reading). 

Thank you. 

 

 

Answer

Thanks for your Question

First of all you have to stop using eye drops with steroid such as Optidex and dexamethazone as these eye drops have long term complications such as cataract and glaucoma.

You have hyperopia and some people with hyperopia may experience high intracoular pressure ( Angle closure Glaucoma) when the pupil is dilated such as at night or in dim lighted room. Your eye doctor should be sure that you don't suffer fro this problem.

You have to look for other causes of ocular pain such as sinusitis, teeth problem, migraine, high blood pressure and so on.

 

 

More Questions